Flash Flood, Osborne
- When
- June 3, 3:00 AM CST to 7:00 AM CST
- Where
- Osborne County, Osborne
- Reported by
- NEWSPAPER
- Coordinates
- 39.433, -98.700
Heavy rain of nearly 3 inches resulted in bumper deep water in the streets of Osborne.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Heavy rain of nearly 3 inches resulted in bumper deep water in the streets of Osborne.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 2, 7:56 PM CST, 7 hours 4 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
856 PM CDT THU JUN 2 2005
.DISCUSSION...LATEST RADAR MOSAIC REVEALS A FAIRLY LINEAR MCS FROM
EAST CENTRAL COLORADO INTO NORTH CENTRAL NEBRASKA. THIS LINE OF
CONVECTION HAS BEEN MOVING STEADILY EAST TO SOUTHEAST AT AROUND 20
KTS OVER THE LAST FEW HOURS. AS THE MODEL FORECASTED LLJ DEVELOPS
OVER THE NEXT FEW HOURS...ANTICIPATE THIS CONVECTION WILL MOVE INTO
MY FORECAST AREA BY OR SHORTLY AFTER MIDNIGHT. HOWEVER...PREVIOUS
FORECAST WAS OVERDONE WITH PRECIP CHANCES THIS EVENING AND HAVE
TWEAKED THIS BACK CONSIDERABLY UNTIL AFTER MIDNIGHT. HAVE ALSO
EXTENDED HIGHER PRECIP CHANCES MUCH FURTHER NORTH INTO CENTRAL
SECTIONS OF NEBRASKA BY 06 TO 09 GMT TIME FRAME VERSUS CLOSER TO THE
STATE LINE PER THE PREVIOUS FCST. NO CHANGES MADE TO THE FORECAST
BEYOND TONIGHT.
&&
.PREV DISCUSSION...MCS IS EXPECTED TO DEVELOP OVER THE HIGH PLAINS
AND MOVE INTO THE CWA TONIGHT. THE SURFACE BOUNDARY WOULD INDICATE
THAT THE CHANCES FOR CONVECTION WOULD BE FOCUSED MORE IN THE CENTRAL
AND SOUTHERN PORTIONS OF THE CWA. THIS IS ALSO WHERE I AM EXPECTING
THE BEST INTENSIFICATION OF THE NOSE OF THE LOW LEVEL JET
DEVELOPING. AS SHORTWAVE TROUGH APPROACHES TONIGHT...EXPECT BEST
CHANCE FOR SEVERE WEATHER IN THE SOUTHWESTERN CWA. I AM CONCERNED
ABOUT TORNADIC DEVELOPMENT AS THERE WILL BE A SURFACE BOUNDARY IN
PLACE WITH GOOD DIRECTIONAL SHEAR WITH HEIGHT...ALTHOUGH LOW-LEVEL
SPEED SHEAR WILL BE LACKING. OF COURSE WE WILL ALSO BE IN LINE FOR
DAMAGING WIND AND LARGE HAIL...BUT WOULD NOT BE SURPRISED TO HAVE
WEAK TORNADOES DEVELOP...ESPECIALLY IN SOUTHWESTERN CWA.
FLASH FLOODING POTENTIAL IS ANOTHER CONCERN AS PW VALUES WILL BE
HIGH AND EXPECT FAIRLY HIGH RAIN EFFICIENCIES. HAVE FLOOD WATCH
ISSUED FOR PORTIONS OF CWA THAT RECEIVED HEAVY RAIN FROM THE
PREVIOUS MCS. IF THESE SAME AREAS GET SIMILAR RAIN TONIGHT...I DO
EXPECT FLOODING TO OCCUR.
ANOTHER MCS COULD DEVELOP ON FRIDAY NIGHT AS ANOTHER SHORTWAVE
TROUGH WILL MOVE THROUGH WITH PLENTY OF MOISTURE. SEVERAL
BOUNDARIES MAY BE IN PLACE LEFT OVER FROM PREVIOUS OUTFLOW OF MCS
THE NIGHT BEFORE. THIS COULD BE A REAL MESS FOR THE NEXT FEW DAYS
AS WE WILL HAVE PLENTY OF MOISTURE AND UPPER AIR DISTURBANCES SWING
BUY.
EXPECT SOME RIDGING TO OCCUR EARLY IN THE WEEK NEXT WEEK WITH AN
EXPECTED WARM UP WITH MORE HIGH PLAINS MCS DEVELOPMENT POSSIBLE.
SOMEWHAT DIFFICULT TO NAIL DOWN POPS FOR THE EXTENDED.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH TONIGHT FOR BUFFALO...DAWSON...FRANKLIN...FURNAS...
GOSPER...GREELEY... HARLAN...HOWARD...KEARNEY...
PHELPS...SHERMAN...VALLEY AND WEBSTER COUNTIES.
KS...FLOOD WATCH TONIGHT FOR JEWELL...MITCHELL...OSBORNE...
PHILLIPS AND SMITH COUNTIES.
&&
04/HEINLEINHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 738 PM CDT THU JUN 2 2005 KSZ005>007-017>019-NEZ039-040-046-047-060>062-072>075-082>085-031200- ADAMS NE-BUFFALO NE-DAWSON NE-FRANKLIN NE-FURNAS NE-GOSPER NE- GREELEY NE-HALL NE-HARLAN NE-HOWARD NE-JEWELL KS-KEARNEY NE- MITCHELL KS-OSBORNE KS-PHELPS NE-PHILLIPS KS-ROOKS KS-SHERMAN NE- SMITH KS-VALLEY NE-WEBSTER NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON AND PHILLIPSBURG 738 PM CDT THU JUN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND WEST OF HIGHWAY 281. .DAY ONE...REST OF TONIGHT A SLIGHT THREAT OF SEVERE THUNDERSTORMS AND FLASH FLOODING WILL EXIST MAINLY AFTER MIDNIGHT TONIGHT. THUNDERSTORMS HAVE DEVELOPED OVER THE CENTRAL HIGH PLAINS THIS EVENING AND ARE EXPECTED TO PUSH EAST INTO CENTRAL SECTIONS OF KANSAS AND NEBRASKA BY LATE THIS EVENING AND OVERNIGHT. LARGE HAIL UP TO THE SIZE OF QUARTERS AND HEAVY RAINFALL WITH RATES UP TO 1 TO 2 INCHES PER HOUR CAUSING FLASH FLOODING WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH MONDAY. THE BEST CHANCE FOR SEVERE WEATHER DURING THAT TIME PERIOD APPEARS TO BE DURING THE LATE AFTERNOON AND EVENING ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED AFTER MIDNIGHT TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) NEZ041-048-049-063-064-076-077-086-087-031200- CLAY NE-FILLMORE NE-HAMILTON NE-MERRICK NE-NANCE NE-NUCKOLLS NE- POLK NE-THAYER NE-YORK NE- INCLUDING THE CITIES OF...YORK 738 PM CDT THU JUN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY EAST OF HIGHWAY 281. .DAY ONE...REST OF TONIGHT A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST AFTER MIDNIGHT TONIGHT. THUNDERSTORMS HAVE DEVELOPED OVER THE CENTRAL HIGH PLAINS THIS EVENING AND ARE EXPECTED TO PUSH INTO AREAS OF CENTRAL NEBRASKA EAST OF HIGHWAY 281 AFTER MIDNIGHT. LARGE HAIL UP TO THE SIZE OF QUARTERS AND HEAVY RAINFALL WITH RATES UP TO 1 TO 2 INCHES PER HOUR CAUSING FLASH FLOODING WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH MONDAY. THE BEST CHANCE FOR SEVERE WEATHER DURING THAT TIME PERIOD APPEARS TO BE DURING THE LATE AFTERNOON AND EVENING ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED AFTER MIDNIGHT TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) 04
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1057 PM CDT THU JUN 2 2005 KSZ005>007-017>019-NEZ072>077-082>087-031000- ADAMS-CLAY-FILLMORE-FRANKLIN-FURNAS-GOSPER-HARLAN-JEWELL-KEARNEY- MITCHELL-NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-ROOKS-SMITH-THAYER-WEBSTER- INCLUDING THE CITIES OF...BELOIT...HASTINGS...HOLDREGE...MINDEN... PHILLIPSBURG...SUPERIOR 1057 PM CDT THU JUN 2 2005 .NOW... SEVERE THUNDERSTORM WATCH NUMBER 380 IS NOW POSTED UNTIL 5 AM FOR SOUTHERN NEBRASKA AND NORTH CENTRAL KANSAS. THE COUNTIES IN THE WATCH INCLUDE: IN NORTH CENTRAL KANSAS... PHILLIPS SMITH JEWELL ROOKS OSBORNE MITCHELL IN SOUTH CENTRAL NEBRASKA... FURNAS HARLAN FRANKLIN WEBSTER NUCKOLLS THAYER GOSPER PHELPS KEARNEY ADAMS CLAY FILLMORE NOAA/NWS/MORITZ
The Grand Island radar (KUEX), 101 km away, was scanning. The volume nearest the first event began at 08:58 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452098.